# SDR 20000811SH002

- Difficulty date: August 9, 2000
- Submitted: August 11, 2000
- Operation: General aviation
- Aircraft: N31GA
- Make and model: Piper PA-42-720
- Aircraft serial: 425501009
- Aircraft time: 4,629 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Condition: Leaking
- Stage of operation: CL
- How discovered: V
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF THE LANDING GEAR WOULD NOT PROPERLY RETRACT AND RED FLUID WAS SEEN EXITING RT ENGINE/WING AREA.  CREW RETURNED TO BASE.  HYD LEAK FOUND UNDER THE ENGINE NACELLE TO WING ROOT FAIRING.  CAUSED BY AN EXCESSIVELY LONG FAIRING SCREW WHICH HAD CHAFED AND PENETRATED THE ALUMINUM HYDRAULIC LINE.  A NEW LINE WAS FABRICATED, PRESSURE TESTED, INSTALLED, AND OPERATIONALLY TESTED.  LINE WAS REROUTED SLIGHTLY AND CORRECT PANEL SCREWS INSTALLED.  AS A PRECAUTION, INSPECTED THE LINES IN THE LEFT WING ROOT AND FOUND TWO CHAFED HYDRAULIC LINES WHICH WERE REPLACED.  SUBMITTER RECOMMENDED INBOARD WING LEADING EDGE BE REMOVED PERIODICALLY TO INSPECT THE INSTALLATION OF ALL HYDRAULIC, DEICE, AND ELETRICA.
